Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 7, NWS Green Bay, WI

June 22, 2015Vilas County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 22, 2015, 4:55 PM CDT for Vilas County, Wisconsin. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2015, 4:55 PM CDT (21:55 UTC)
Expired
Jun 22, 2015, 5:45 PM CDT
In force
50 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Vilas County, WI

The radar

The Marquette radar (KMQT), 141 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 4:48 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.9 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2015-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2015-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1783 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

900 
WUUS53 KGRB 222155
SVRGRB
WIC125-222245-
/O.NEW.KGRB.SV.W.0007.150622T2155Z-150622T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
455 PM CDT MON JUN 22 2015

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN VILAS COUNTY IN NORTH CENTRAL WISCONSIN...

* UNTIL 545 PM CDT

* AT 454 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BOULDER
  JUNCTION...OR 26 MILES NORTHWEST OF EAGLE RIVER...MOVING EAST AT 40
  MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BOULDER JUNCTION...LAC VIEUX DESERT AND LAND O LAKES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4614 8909 4613 8906 4606 8904 4612 8978
      4626 8972
TIME...MOT...LOC 2154Z 276DEG 35KT 4618 8964 

HAIL...1.00IN
WIND...60MPH
 
$$

ECKBERG
4 follow-up statements
436 
WWUS53 KGRB 222202
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
502 PM CDT MON JUN 22 2015

WIC125-222245-
/O.CON.KGRB.SV.W.0007.000000T0000Z-150622T2245Z/
VILAS WI-
502 PM CDT MON JUN 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR CENTRAL VILAS COUNTY...

AT 502 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BOULDER
JUNCTION...OR 23 MILES NORTHWEST OF EAGLE RIVER...MOVING EAST AT 40
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BOULDER JUNCTION...LAC VIEUX DESERT AND LAND O LAKES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4614 8909 4613 8906 4606 8904 4611 8965
      4624 8961
TIME...MOT...LOC 2202Z 275DEG 34KT 4618 8956 

HAIL...1.00IN
WIND...60MPH
 
$$

ECKBERG
267 
WWUS53 KGRB 222219
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
519 PM CDT MON JUN 22 2015

WIC125-222245-
/O.CON.KGRB.SV.W.0007.000000T0000Z-150622T2245Z/
VILAS WI-
519 PM CDT MON JUN 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHEAST VILAS COUNTY...

AT 517 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES EAST OF
BOULDER JUNCTION...OR 17 MILES NORTH OF EAGLE RIVER...MOVING EAST AT
40 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
CENTRAL VILAS COUNTY...INCLUDING THE FOLLOWING LOCATIONS...LAC VIEUX
DESERT AND LAND O LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4614 8909 4613 8906 4606 8904 4611 8965
      4624 8961
TIME...MOT...LOC 2217Z 281DEG 31KT 4615 8938 

HAIL...0.75IN
WIND...60MPH
 
$$

ECKBERG
892 
WWUS53 KGRB 222226
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
526 PM CDT MON JUN 22 2015

WIC125-222245-
/O.CON.KGRB.SV.W.0007.000000T0000Z-150622T2245Z/
VILAS WI-
526 PM CDT MON JUN 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR EAST CENTRAL VILAS COUNTY...

AT 526 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF PHELPS...OR 14 MILES NORTH OF EAGLE RIVER...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LAC VIEUX DESERT AND LAND O LAKES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4614 8909 4613 8906 4606 8904 4609 8936
      4618 8932
TIME...MOT...LOC 2226Z 281DEG 34KT 4612 8926 

HAIL...0.88IN
WIND...60MPH
 
$$

ECKBERG
749 
WWUS53 KGRB 222240
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
540 PM CDT MON JUN 22 2015

WIC125-222249-
/O.EXP.KGRB.SV.W.0007.000000T0000Z-150622T2245Z/
VILAS WI-
540 PM CDT MON JUN 22 2015

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL VILAS COUNTY WILL
EXPIRE AT 545 PM CDT...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED. 
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4614 8909 4613 8906 4606 8904 4609 8936
      4618 8932
TIME...MOT...LOC 2238Z 276DEG 35KT 4612 8926 

$$

ECKBERG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:55 PM CDT, 2 hours earlier.

Area forecast discussion, Jun 22, 2:55 PM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
255 PM CDT MON JUN 22 2015

FORECAST DISCUSSION FOR ROUTINE AFTERNOON FORECAST ISSUANCE

.SHORT TERM...TONIGHT AND TUESDAY
ISSUED AT 254 PM CDT MON JUN 22 2015

THE THUNDERSTORM COMPLEX THAT MOVED ACROSS THE REGION THIS MORNING
PRODUCED LOCALLY HEAVY RAIN AND GUSTY WINDS. GUSTY WINDS (WAKE
LOW) WERE ALSO NOTED BEHIND THE THUNDERSTORM COMPLEX WITH MOST
GUSTS IN OUR AREA AROUND 35 KNOTS FOR A BRIEF PERIOD OF TIME. WILL
LET THE WIND ADVISORY FOR MARINETTE AND OCONTO COUNTY EXPIRE AT 3
PM.

OTHERWISE...THUNDERSTORM COMPLEX THIS MORNING COMBINED WITH 850MB
WESTERLY WINDS NOT CONDUCIVE FOR SEVERE STORMS FOR THE REMAINDER
OF THE AFTERNOON AND EARLY EVENING HOURS. HOWEVER...ATMOSPHERE
IS BECOMING UNSTABLE AND STRONG SHEAR ALOFT. COULD NOT RULE OUT AN
ISOLATED SEVERE STORM AS COLD FRONT MOVES ACROSS THE REGION BY
MID EVENING.

SKIES WILL BECOME MOSTLY CLEAR THIS EVENING WITH COOLER AND LESS
HUMID CONDITIONS MOVING INTO THE AREA OVERNIGHT. DEWPOINTS ON
TUESDAY WILL RETURN INTO THE 40S AND 50S...COMPARED TO THE 60S
TO LOWER 70S TODAY.

.LONG TERM...TUESDAY NIGHT THROUGH MONDAY
ISSUED AT 254 PM CDT MON JUN 22 2015

PCPN TRENDS WILL BE THE MAIN FCST CONCERN.

A WEAK RIDGE OF HIGH PRESSURE SHOULD BRING DRY CONDITIONS ON
TUESDAY NIGHT...WITH COMFORTABLE LOWS IN THE 50S.

MODELS ARE ALL ACROSS THE BOARD REGARDING PCPN CHANCES DURING THE
MIDWEEK PERIOD...WITH NORTHWEST FLOW BRINGING S/W TROFS INTO THE
REGION...AND A FRONTAL BOUNDARY SITUATED TO OUR SOUTH. THE NAM/GEM
SHOW THE BEST PCPN CHANCES OCCURRING LATE WED AND WED NGT ACROSS
C/EC WI...WHILE THE GFS IS SLOWER (WED NGT/EARLY THU) AND HAS A
STRONG SFC LOW PASSING THROUGH SOUTHERN WI. THE ECMWF KEEPS THE
MAIN FRONTAL PCPN SOUTH OF OUR AREA...AND FOCUSES ON THE S/W
TROFS AND A WEAK CANADIAN FRONT FOR PCPN CHANCES DURING THE
PERIOD. CURRENTLY FAVORING THE ECMWF...BUT NOT CONFIDENT ENOUGH
IN ANY OF THE SOLUTIONS TO GO HIGHER THAN MID-RANGE POPS AT THIS
TIME. WILL PLACE THE HIGHEST POPS OVER N WI ON WEDS...THEN SHIFT
THEM INTO THE REST OF THE CWA WED NGT/THU.

CANADIAN HIGH PRESSURE IS EXPECTED TO RESIDE OVER NORTHERN WI
FROM THU NGT THROUGH SATURDAY...FOR MAINLY DRY CONDITIONS.
THE GFS ATTEMPTS TO GENERATE SCT CONVECTION DUE TO DAYTIME
INSTABILITY OVER OUR NW COUNTIES MOST OF THE DAYS...SO WILL
COVER THIS POSSIBILITY WITH SLGT CHC POPS. MOST PLACES SHOULD BE
DRY THOUGH.

A COLD FRONT IS EXPECTED TO MOVE THROUGH THE REGION SOMETIME
DURING THE SUNDAY TO MONDAY PERIOD...AND SHOULD BRING A CHANCE OF
SHOWERS AND THUNDERSTORMS.

TEMPERATURES WILL REMAIN A LITTLE BLO NORMAL FOR MOST OF THE
PERIOD.

KIECKBUSCH.
&&

.AVIATION...FOR 18Z TAF ISSUANCE
ISSUED AT 1226 PM CDT MON JUN 22 2015

COMPLEX OF STORMS EXITING THE REGION EARLY THIS AFTERNOON.
SOME GUSTS TO AROUND 35 KNOTS WERE NOTED BEHIND THE DEPARTING
CLUSTER OF STORMS. SOME REDEVELOPMENT OF STORMS IS POSSIBLE
THIS AFTERNOON...BUT SEVERE THREAT LOOKS DIMINISHED DUE TO
EARLIER STORMS TODAY. VFR CONDITIONS EXPECTED TONIGHT AND
TUESDAY...EXCEPT FOR SOME MVFR CIGS ACROSS THE NORTH TONIGHT.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....ECKBERG
LONG TERM......KIECKBUSCH
AVIATION.......ECKBERG
Hazardous weather outlook, Jun 22, 2:58 PM CDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
258 PM CDT MON JUN 22 2015

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-232000-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
258 PM CDT MON JUN 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...REST OF THE AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS FOR THE REMAINDER OF THE
AFTERNOON INTO EARLY THIS EVENING. A SEVERE STORM WITH LARGE HAIL
AND DAMAGING WINDS IS STILL POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH THURSDAY...AND
SUNDAY NIGHT INTO MONDAY...BUT IT IS TOO EARLY TO DETERMINE IF
ANY OF THESE STORMS WILL BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED DURING THE LATE AFTERNOON AND
EARLY EVENING.

LMZ521-522-541>543-232000-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
258 PM CDT MON JUN 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...REST OF THE AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS FOR THE LATE AFTERNOON AND
EVENING. A SEVERE STORM WITH STRONG WINDS AND LARGE HAIL IS STILL
POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

ADDITIONAL THUNDERSTORMS ARE POSSIBLE FROM WEDNESDAY THROUGH
THURSDAY...AND SUNDAY NIGHT INTO MONDAY.

ECKBERG/KIECKBUSCH

In the hours before

Special weather statement, Jun 22, 11:17 AM CDT, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1117 AM CDT MON JUN 22 2015

WIZ031-038>040-048>050-221645-
BROWN-KEWAUNEE-SHAWANO-OUTAGAMIE-WINNEBAGO-CALUMET-MANITOWOC-
1117 AM CDT MON JUN 22 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FOX VALLEY AND EAST-
CENTRAL WISCONSIN...

AT 1113 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR NEW LONDON TO 10 MILES EAST OF OOSTBURG...AND
MOVING NORTHEAST AT 50 MPH.

FREQUENT LIGHTNING AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH
THESE STORMS. IN ADDITION...HEAVY RAIN COULD CAUSE ROADS TO QUICKLY
BECOME COVERED BY SEVERAL INCHES OF WATER.

THE STORMS WILL AFFECT APPLETON...GREEN BAY...MANITOWOC AND THE
SURROUNDING AREA.

IF YOU ARE ON A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

LAT...LON 4394 8816 4394 8823 4433 8874 4444 8874
      4470 8831 4429 8754 4419 8751 4415 8756
      4411 8764 4389 8773 4389 8816
TIME...MOT...LOC 1613Z 231DEG 54KT 4439 8866 4357 8761

JKL

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 8:59 PM CDTBeach Hazards StatementGRBDoor, Kewaunee, Manitowoc25 hr
Jun 22, 9:57 AM CDTWind AdvisoryGRBBrown, Calumet, Florence, Forest, Langlade, Lincoln and 13 more5 hr
Jun 22, 11:17 AM CDTSpecial Weather StatementGRBBrown, Calumet, Manitowoc, Outagamie28 min
Jun 22, 5:27 PM CDTSpecial Weather StatementGRBFlorence, Forest, Langlade, Lincoln, Oneida, Vilas93 min
Jun 22, 6:10 PM CDTSpecial Weather StatementGRBBrown35 min
Jun 22, 6:11 PM CDTSpecial Weather StatementGRBLincoln, Oneida, Vilas49 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.